Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 48, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 31, 2008, 12:54 PM CST for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 31, 2008, 12:54 PM CST (18:54 UTC)
- Expired
- Jan 31, 2008, 1:17 PM CST
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Hinds County, MS, Madison County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 31, 12:55 PM CST | HAIL 0.88 | 3 Nw Jackson, MS | JACKSON POLICE DEPARTMENT REPORTS NICKEL SIZE HAIL NEAR HAWKINS FIELD. |
| Jan 31, 1:00 PM CST | HAIL 0.75 | 6 Nne Jackson, MS | MOTHER OF NWS EMPLOYEE REPORTING PENNY SIZE HAIL COVERING THE GROUND ON THE NORTHEAST SIDE OF JACKSON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 311854
SVRJAN
MSC049-089-121-311930-
/O.NEW.KJAN.SV.W.0048.080131T1854Z-080131T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1254 PM CST THU JAN 31 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...JACKSON...CLINTON...
MADISON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
NORTHWESTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF FLOWOOD...
* UNTIL 130 PM CST
* AT 1254 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR RAYMOND...OR ABOUT 9 MILES SOUTH OF
CLINTON...AND MOVING NORTHEAST AT 65 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JACKSON AND CLINTON BY 100 PM CST...
RIDGELAND BY 105 PM CST...
MADISON AND ANNANDALE BY 110 PM CST...
GLUCKSTADT BY 115 PM CST...
CANTON BY 120 PM CST...
SHARON AND 6 MILES SOUTHEAST OF WAY BY 125 PM CST...
IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3224 9048 3271 9010 3276 9003 3279 9003
3288 8996 3264 8972 3259 8979 3210 9030
TIME...MOT...LOC 1854Z 216DEG 60KT 3227 9032
$$
GARRETT2 follow-up statements
000
WWUS54 KJAN 311908
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
107 PM CST THU JAN 31 2008
MSC049-089-121-311930-
/O.CON.KJAN.SV.W.0048.000000T0000Z-080131T1930Z/
HINDS MS-RANKIN MS-MADISON MS-
107 PM CST THU JAN 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CST
FOR EASTERN MADISON...NORTHWESTERN RANKIN AND NORTHEASTERN HINDS
COUNTIES...
AT 107 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR RIDGELAND...MOVING NORTHEAST AT 65 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CANTON BY 120 PM CST...
SHARON...WAY AND 9 MILES NORTHWEST OF FARMHAVEN BY 125 PM CST...
HAIL UP TO NICKEL SIZE HAS BEEN REPORTED IN JACKSON WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3240 9028 3271 9010 3276 9003 3279 9003
3288 8996 3264 8972 3259 8979 3225 9015
TIME...MOT...LOC 1907Z 216DEG 60KT 3245 9017
$$
GARRETT000
WWUS54 KJAN 311917
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
117 PM CST THU JAN 31 2008
MSC049-089-121-311927-
/O.CAN.KJAN.SV.W.0048.000000T0000Z-080131T1930Z/
HINDS MS-RANKIN MS-MADISON MS-
117 PM CST THU JAN 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MADISON...NORTHWESTERN
RANKIN AND NORTHEASTERN HINDS COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
LAT...LON 3240 9028 3271 9010 3276 9003 3279 9003
3288 8996 3264 8972 3259 8979 3225 9015
TIME...MOT...LOC 1917Z 216DEG 60KT 3258 9005
$$
GARRETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 3:36 AM CST, 9 hours 18 minutes earlier.
Area forecast discussion, Jan 31, 3:36 AM CST, 9 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 336 AM CST THU JAN 31 2008 .SHORT TERM...(TODAY THROUGH FRIDAY)...STORM NUMBER TWO FOR THE WEEK ON OUR DOORSTEP WITH NUMEROUS SHRA/ISOLATED ELEVATED TSRA ALREADY OCCURRING OVER WRN PORTIONS OF THE CWFA. QUITE A DIFFERENCE FROM WEDNESDAY/S SUNSHINE. SHORTWAVE/VORT CENTER EVIDENT ON LATEST SATELLITE IMAGERY IS SITUATED OVER CENTRAL LA MOVING NE AT ABOUT 25KTS WHILE SHRA MOVING NE AT 50KTS THIS MORNING AS WARM ADVECTION CONVEYOR BELT SHOWERS KICKING OFF AHEAD OF CLOSED LOW ENTERING NW TX. RISK OF ADDITIONAL SLEET APPEARS TO BE FADING QUICKLY ACROSS THE DELTA REGION WITH WARMER AIR PUSHING MOST LOCATIONS ABOVE 40F. ALL OF THE MODELS ARE IN GOOD AGREEMENT ON THE TIMING...POSITION AND THE TRACK OF THE SURFACE LOWS DEVELOPING ALONG THE RED RIVER VALLEY AND ON THE LOWER TX COAST. GFS BUFR SOUNDINGS AND NAM SOUNDINGS KEEP MOST CONVECTION ELEVATED IN NATURE AND INDICATE 500MB TEMPERATURES OF -16C AND MID LEVEL LAPSE RATES OF 7.0 C/KM EARLY THIS MORNING BUT SLIGHT WARMING ALOFT EXPECTED DURING THE DAY. LARGE HAIL WILL BE POSSIBLE WITH ANY STORM THAT DEVELOPS DURING THIS PERIOD OUT AHEAD OF THE STORM SYSTEM. THE MODELS INDICATE THAT THE LOWS WILL DEEPEN AS THE SOUTHERN LOUISIANA ONE BECOMES DOMINANT AND TRACKS ACROSS CENTRAL MISSISSIPPI INTO ALABAMA. WITH THIS TRACK THE MAJORITY OF THE SEVERE WEATHER WILL BE CONFINED TO THE SOUTHERN PORTIONS OF THE AREA SOUTH OF I-20...WITH THE HIGHEST RISK GENERALLY ALONG AND SOUTH OF A NATCHEZ QUITMAN LINE DURING THE LATE AFTERNOON INTO THE EVENING. THE GFS KEEPS THE STRONG TOR PARAMETER OF 5-7 MOVING E ALONG HIGHWAY 84 DURING THE AFTERNOON AND INDICATES 600-800J/KG OF MLCAPE COMBINED WITH VERY STRONG SHEAR TO MAKE TORNADOES AND DAMAGING WINDS A POSSIBILITY...AGAIN MAINLY OVER THE SERN COUNTIES WHERE SURFACE BASED CONVECTION MOST LIKELY. PWATS OF 1.7 INCHES POISED OVER THE NWRN GULF OF MEXICO AND THE GFS INDICATES A 328K PLUS 850 THETA E RIDGE NOSING UP INTO S CENTRAL AND SERN MS BY MIDDAY...SO HEAVY RAINFALL OF 1.5-3.0 INCHES AND FLASH FLOODING WILL BE A RISK...ESPECIALLY NW HALF THROUGH MID AFTERNOON SHIFTING TO SERN HALF FOR LATE AFTERNOON AND EVENING. CLOSE TO GUIDANCE TEMPERATURES TODAY ALTHOUGH SHALLOW COLD LAYER MAY BE TOUGH TO ERODE CENTRAL AND N CWFA. DID CUT TONIGHT/S LOWS AS CAA PROBABLY STRONGER THAN MODELS CAN HANDLE AS WAS THE CASE EARLY WEDNESDAY MORNING. WILL MAINTAIN A CHANGEOVER TO LIGHT FLURRIES ACROSS MUCH OF THE HIGHWAY 82 CORRIDOR LATE TONIGHT AS WELL. THEN H925/H850 TEMPS AND GFS BUFR SOUNDINGS SUPPORT SLIGHTLY COOLER HIGHS FOR FRIDAY...SO WILL GO BELOW MAV MOS A FEW DEGREES. CLEARING SKIES FRIDAY MORNING SHOULD BE RATHER RAPID FROM SW TO NE. GENERALLY KEPT POP FORECAST IN PLACE FROM PREVIOUS FORECAST AS THE NUMBERS ARE PRETTY ACADEMIC AT THIS POINT./40/ .LONG TERM...DECENT AGREEMENT B/T THE MEDIUM RANGE MDLS FOR THE EXTENDED. THE NORMAL TIMING ISSUES ARE THERE BUT THEY ALL AGREE WITH AN ACTIVE WX PATTERN IN PLACE THIS WEEKEND AND THROUGH THE FIRST HALF OF THE WORK WEEK. OVERALL CONFIDENCE IN THE EXTENDED IS SOMEWHAT HIGH WITH SHRA AND TSRA TO RETURN SUN AND ANOTHER STRONG COLD FRONT EXPECTED TO MOVE ACROSS THE CWA TUE. SAT WILL BE QUIET BUT THIS WILL QUICKLY CHANGE WITH HIGH PRESSURE AT THE SFC PUSHING OFF TO THE EAST. ALOFT THINGS WILL ALSO BEGIN TO TRANSITION AS WE MOVE INTO INCREASINGLY SW FLOW ALOFT. BOTH OF THESE FEATURES WILL INCREASE THE MOISTURE OVER THE AREA LATE SAT BUT LOOK FOR MOSTLY CLEAR SKIES EARLY WITH CLOUDS STARTING TO MOVE IN LATE SAT AFTN AND LIGHT SHRA MOVING IN FROM THE WEST AS ISENTROPIC LIFT/WAA STARTS TO DRASTICALLY INCREASE ESPECIALLY AS WE HEAD INTO SUN. SUN AND THROUGH TUE NIGHT THINGS WILL BE QUITE ACTIVE. STRONG ISENTROPIC LIFT/WAA WILL HAVE ALREADY STARTED SUN MORNING AND THIS SHOULD GET WIDESPREAD SHRA AND TSRA TO BREAK OUT. THERE WILL BE SOME DECENT ELEVATED INSTABILITY AS THE LL TEMPS WARM CONSIDERABLY THROUGH THE DAY PROVIDING A STEEPENING MID LEVEL LAPSE RATE. THIS WILL LIKELY GET A FEW STRONG STORMS TO DEVELOP. SHRA AND SOME ISLTD TSRA WILL STILL BE POSSIBLE INTO MON BUT THIS WILL LIKELY BE THE LEAST ACTIVE DAY OF THE THREE. THINGS WILL PICK BACK UP TUE AS LL WARM MOIST SRLY FLOW KICKS BACK INTO GEAR AHEAD OF AN APPROACHING COLD FRONT. A STRONG S/W WILL DIG DOWN INTO THE SRN PLAINS AND THIS WILL HELP PUSH THE COLD FRONT INTO THE AREA GETTING SHRA AND TSRA GOING ONCE AGAIN. STRONG TO SVR TSRA LOOK POSSIBLE ONCE AGAIN WITH THIS SYSTEM AS THERE APPEARS TO BE SOME INSTABILITY TO WORK WITH ALONG WITH A DECENT KINEMATIC FIELD SETTING UP. AS FOR POPS... CONFIDENCE IS INCREASING BOTH WITH SUN AND THE TIMING OF THE FRONT ON TUE. WITH THAT I WILL GO ABV MEX FOR BOTH SUN AND TUE AND NOW HAVE CATEGORICAL POPS IN FOR TUE ACROSS THE ERN HALF OF THE CWA. AFTER THE COLD FRONT MOVES THROUGH THINGS LOOK TO BE MUCH QUIETER. BOTH THE ECMWF AND GFS SHOW THIS BUT THERE ARE SOME RATHER LARGE DISCREPANCIES B/T THE TWO WITH THE TEMPERATURE FIELD AS THE GFS IS A GOOD DEAL COOLER FOR WED AND THU. RIGHT NOW I WILL JUST STICK CLOSER TO THE MEX GUI FOR THU BUT ON WED I WILL ACTUALLY GO A FEW DEGREES COOLER IN THE NW. /CAB/ && .AVIATION...MID LEVEL CEILINGS OVER THE ENTIRE AREA GENERALLY ABOVE 8K FEET BUT THESE WILL BE LOWERING THROUGH THE MORNING TO MVFR BY 16-18Z. THUNDER IN EARLY FOR GLH/GWO AND PROBABLY JAN. SSE WINDS SHOULD PICK UP THROUGH 15Z...WITH MOST LOCATIONS SUSTAINED AROUND 15KT BY 15Z...WITH SOME GUSTS TO 25 POSSIBLE. CLOUDS AND INCREASING RAIN IN WRN PORTIONS WILL SPREAD EVERYWHERE BY 16Z...WITH ADDITIONAL ISENTROPIC LIFT THROUGH THE 295-305K LAYERS MAKING WIDESPREAD MVFR RAIN/LOW CLOUDS A GIVEN THROUGH THE AFTERNOON/EVENING. STRONG/SEVERE TSRA/IFR CONDITIONS OVER SRN MS SHOULD OCCUR MAINLY 21-02Z. BY 01-03Z THERE MAY BE SOME WRAP AROUND IFR CEILINGS ACROSS THE NW... MOVING OVER THE COLD AIR...SO THERE MAY BE SOME FLURRIES OR MAYBE VERY VERY LIGHT SNOW ALONG THE HIGHWAY 82 CORRIDOR BETWEEN 6-12Z. /40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 58 30 48 32 / 100 44 2 0 MERIDIAN 59 30 50 27 / 100 72 6 0 VICKSBURG 55 29 49 32 / 100 28 1 0 HATTIESBURG 67 32 52 29 / 100 52 5 0 NATCHEZ 62 30 51 32 / 100 11 1 0 GREENVILLE 47 27 43 33 / 100 46 0 0 GREENWOOD 48 28 42 31 / 100 70 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION: 40 LONG TERM: CAB
Hazardous weather outlook, Jan 31, 4:21 AM CST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 421 AM CST THU JAN 31 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 421 AM CST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT A RISK FOR SEVERE STORMS PRODUCING HAIL WILL EXIST MUCH OF TODAY ACROSS THE OUTLOOK AREA...WITH THE GREATEST CHANCE FOR LARGE HAIL GREATER THAN QUARTER SIZE EXPECTED ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR BETWEEN NOON AND 8 PM. THESE STORMS WILL BE ELEVATED IN NATURE KEEPING THE RISK FOR DAMAGING WINDS QUITE LOW. HOWEVER...A RISK FOR A FEW TORNADOES WILL DEVELOP OVER SOUTHERN MISSISSIPPI FROM ABOUT 3 PM UNTIL 8 PM...ESPECIALLY FOR SOUTHEAST MISSISSIPPI. THIS RISK WILL PRIMARILY EXIST SOUTH OF THE HIGHWAY 84 CORRIDOR AND POINTS SOUTH. A STRONG WEATHER DISTURBANCE OVER TEXAS MOVING TOWARD THE LOWER MISSISSIPPI VALLEY WILL BRING LOCALLY HEAVY RAINS AND THUNDERSTORMS TODAY AND EARLY TONIGHT. A LOW PRESSURE CENTER WILL MOVE FROM THE NORTHWEST GULF INTO CENTRAL MISSISSIPPI BY THIS EVENING AND EXIT THE AREA BY MIDNIGHT. THE COMBINATION OF WIND SHEAR AND INSTABILITY WILL BE ENOUGH TO PRESENT A RISK FOR TORNADOES TO THE SOUTH OF THE PREDICTED LOW PRESSURE TRACK DURING THE AFTERNOON AND EARLY EVENING HOURS...ESPECIALLY SOUTHEAST OF A BROOKHAVEN TO QUITMAN LINE WHERE LARGE HAIL...HIGH WINDS AND TORNADOES WILL ALL BE POSSIBLE. THE SEVERE RISK SHOULD END BEFORE MIDNIGHT AS THE LOW EXITS EASTERN MISSISSIPPI. THERE IS ALSO THE POSSIBILITY THAT FLURRIES ON THE BACK EDGE OF THE DEPARTING LOW PRESSURE SYSTEM LATE TONIGHT COULD DEVELOP ACROSS MAINLY THE HIGHWAY 82 CORRIDOR BEFORE ENDING EARLY FRIDAY MORNING. IF THIS OCCURS...THE WARM GROUND CONDITIONS AND LIGHT PRECIPITATION SHOULD PREVENT ANY ACCUMULATIONS OR TRAVEL PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ACTIVE WEATHER PATTERN IS EXPECTED OVER THE OUTLOOK AREA AS A SERIES OF STRONG DISTURBANCES AFFECT THE ARKLAMISS REGION BEGINNING MONDAY...AND CONTINUING THROUGH TUESDAY WHEN A STRONG COLD FRONT IS POISED TO MOVE IN. SEVERAL PARAMETERS AT THIS TIME ARE SUGGESTING THAT THE POTENTIAL FOR STRONG TO SEVERE STORMS WILL EXIST ACROSS THE AREA MAINLY DURING TUESDAY. PLEASE CONTINUE TO MONITOR LATER FORECASTS FOR THE LATEST INFORMATION CONCERNING THIS SEVERE WEATHER POTENTIAL FOR NEXT TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR MAINLY SOUTH PORTIONS TODAY. AN ACTIVE WEATHER PATTERN REQUIRING ACTIVATION IS ALSO POSSIBLE AT SOME POINT ABOUT TUESDAY. OTHERWISE...SPOTTER ACTIVATION IS NOT ANTICIPATED OVER THE WEEKEND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40/CAB
In the hours before
Special weather statement, Jan 31, 11:57 AM CST, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1157 AM CST THU JAN 31 2008 LAZ016-025-026-MSZ035-036-040>043-047-048-053-054-059>062-311855- TENSAS LA-CONCORDIA LA-JEFFERSON MS-CLAIBORNE MS-HINDS MS-WARREN MS- MADISON MS-FRANKLIN MS-LINCOLN MS-ADAMS MS-HOLMES MS-HUMPHREYS MS- COPIAH MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-MADISON LA- 1157 AM CST THU JAN 31 2008 ...LINE OF STORMS MOVING ACROSS THE MISSISSIPPI RIVER... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 45 MPH WINDS WAS LOCATED FROM 8 MILES NORTH OF HOLLY BLUFF TO SLOCUM AT 1157 AM CST...MOVING EAST AT 45 MPH. THIS LINE OF STORMS SHOULD AFFECT THE INTERSTATE 55 CORRIDOR...INCLUDING METROPOLITAN JACKSON...BEFORE 2 PM. PEOPLE IN ADAMS...CLAIBORNE...CONCORDIA...COPIAH...FRANKLIN... HINDS...HOLMES...HUMPHREYS...ISSAQUENA...JEFFERSON...LINCOLN... MADISON...SHARKEY...TENSAS...WARREN AND YAZOO COUNTIES...INCLUDING THE CITIES OF CLINTON...DURANT...JACKSON...NATCHEZ...REDWOOD... THORNTON...VALLEY PARK...VICKSBURG...VIDALIA AND YAZOO CITY...SHOULD MONITOR THESE STORMS CLOSELY. BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 12:12 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 33 min |
| Jan 31, 12:25 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 35 min |
| Jan 31, 3:03 PM CST | Severe Thunderstorm Warning | JAN | Marion | 42 min |
| Jan 31, 3:37 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 38 min |
| Jan 31, 4:13 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 33 min |
| Jan 31, 4:20 PM CST | Tornado Warning | JAN | Forrest | 25 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.